Alert archive / Kentucky / Flash Flood Warnings in 2011

Flash Flood Warning 31, NWS Wilmington, OH

June 21, 2011Boone County, Campbell County, Kenton County, Kentucky; Clermont County, Hamilton County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jun 21, 2011, 4:14 PM EDT for Boone County, Campbell County, Kenton County, Kentucky; Clermont County, Hamilton County, Ohio. It was in force for 3 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 4:14 PM EDT (20:14 UTC)
Expired
Jun 21, 2011, 7:15 PM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Boone County, KY, Campbell County, KY, Kenton County, KY, Clermont County, OH, Hamilton County, OH

The radar

The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 4:27 PM EDTHEAVY RAIN 2.3Mount Carmel, OH
Jun 21, 4:30 PM EDTFLASH FLOODAmelia, OHWATER FLOWING OVER STREET. ESTIMATED 2.5 INCHES OF RAINFALL SINCE 4 PM.
Jun 21, 4:31 PM EDTFLASH FLOOD1 Ssw Cherry Grove, OHWATER FLOWING OVER ROADS IN ANDERSON TOWNSHIP.
Jun 21, 4:50 PM EDTFLASH FLOOD2 Sw Withamsville, OHNINEMILE CREEK FLOWING OVER NINEMILE ROAD NEAR NORDYKE ROAD
Jun 21, 5:00 PM EDTFLASH FLOOD2 W Withamsville, OHSPRINGS LANE ROAD OFF OF 9 MILE ROAD WASHED AWAY.
Jun 21, 5:26 PM EDTFLASH FLOOD4 Ne Cold Spring, OH3 FEET OF WATER ON THE ROAD ON HIGHWAY 52 NEAR 275 BYPASS.
Jun 21, 5:45 PM EDTFLASH FLOODFort Thomas, KYFOUR TO SIX INCHES OF WATER WAS FLOWING OVER ROADWAYS IN EASTERN PORTIONS OF THE COUNTY. SOME ROADWAYS WERE PARTIALLY CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2237 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WGUS51 KILN 212014
FFWILN
KYC015-037-117-OHC025-061-212315-
/O.NEW.KILN.FF.W.0031.110621T2014Z-110621T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
414 PM EDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOONE COUNTY IN NORTHERN KENTUCKY...
  CAMPBELL COUNTY IN NORTHERN KENTUCKY...
  KENTON COUNTY IN NORTHERN KENTUCKY...
  CLERMONT COUNTY IN SOUTHWEST OHIO...
  EASTERN HAMILTON COUNTY IN SOUTHWEST OHIO...

* UNTIL 715 PM EDT.

* AT 411 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED   
  HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR AND RAIN GAUGES 
  INDICATED THAT UP TO 1.5 INCHES OF RAIN HAS FALLEN SINCE 3 PM. 

* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER   
  1.5 TO 2 INCHES POSSIBLE THROUGH 715 PM EDT. RUNOFF FROM THIS   
  EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ALEXANDRIA...
ANDERSON TOWNSHIP...BELLEVUE...BLUE ASH...BURLINGTON...CINCINNATI...
CLARYVILLE...COLD SPRING...COVINGTON...CRESCENT SPRINGS...CRESTVIEW
HILLS AND DAYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.

NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.

&&

LAT...LON 3908 8484 3910 8465 3929 8449 3925 8400
      3894 8409 3880 8470 3882 8474

$$
1 follow-up statement
911 
WGUS71 KILN 212132
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
532 PM EDT TUE JUN 21 2011

KYC015-037-117-OHC025-061-212315-
/O.CON.KILN.FF.W.0031.000000T0000Z-110621T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENTON KY-BOONE KY-CAMPBELL KY-HAMILTON OH-CLERMONT OH-
532 PM EDT TUE JUN 21 2011

...FLASH FLOOD WARNING CONTINUES FOR CLERMONT...EASTERN HAMILTON...
CAMPBELL...BOONE AND KENTON COUNTIES UNTIL 715 PM EDT...

AT 528 PM EDT...LOCAL LAW ENFORCEMENT AND TRAINED SPOTTERS REPORTED 
THAT EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING IN EASTERN 
HAMILTON AND WESTERN CLERMONT COUNTIES. AS MUCH AS 3 FEET OF WATER 
WAS REPORTED ON ROUTE 52 NEAR INTERSTATE 275 NEAR CALIFORNIA. 
NUMEROUS ROADS HAD HIGH WATER FLOWING ACROSS THEM...WITH MANY 
MOTORISTS TRAPPED IN HIGH WATER.

RADAR INDICATED THAT HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED 
AREA WITH ANOTHER 1 TO 2 INCHES POSSIBLE THROUGH 715 PM EDT. RUNOFF 
FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO CONTINUE 
TO OCCUR.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ALEXANDRIA...
ANDERSON TOWNSHIP...BELLEVUE...BLUE ASH...BURLINGTON...CINCINNATI...
CLARYVILLE...COLD SPRING...COVINGTON...CRESCENT SPRINGS...CRESTVIEW
HILLS AND DAYTON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.

NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.

&&

LAT...LON 3908 8484 3910 8465 3929 8449 3925 8400
      3894 8409 3880 8470 3882 8474

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 2:09 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 21, 2:09 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
209 PM EDT TUE JUN 21 2011

.SYNOPSIS...
SOUTHERLY FLOW WILL KEEP A WARM AND MOIST AIR MASS ACROSS THE
REGION THROUGH MIDWEEK. OCCASIONAL THUNDERSTORM CHANCES WILL
CONTINUE AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONVECTION MOVING OUT OF THE TENNESSEE VALLEY HAS PUSHED INTO THE
TRI-STATE AREA. EXTENDING THE CORRIDOR OF CURRENT ACTIVITY FURTHER
NORTHEAST ACROSS THE WESTERN PART OF THE FORECAST AREA IS THE MOST
LIKELY AXIS OF GREATEST SHOWERS AND THUNDERSTORM COVERAGE THROUGH
THE REST OF THE DAY. SCATTERED STORMS SHOULD SPREAD INTO THE
EASTERN ZONES AS WELL.

SHEAR REMAINS WEAK BUT MIX LAYER CAPE AROUND 3000 J/KG COULD ALLOW
FOR SOME SEVERE STORMS TO DEVELOP. PRECIPITABLE WATER IS HIGHEST
IN THE WESTERN ZONES AND GIVEN WHAT THE REGIONAL RADAR LOOKS LIKE
THERE IS SOME POTENTIAL FOR HEAVY RAIN TO REPEATEDLY AFFECT THE
SAME AREA. SO FLOODING REMAINS A POTENTIAL HAZARD AS WELL.

HAVE BUMPED UP HIGHS BASED ON LATEST TEMPERATURE TRENDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
MOISTURE WILL CONTINUE TO INCREASE OVERNIGHT...WITH DIFFERING
MODEL DEPICTIONS ON PRECIPITATION POTENTIAL. RIGHT NOW WILL CARRY
CHANCE POPS THROUGH THE OVERNIGHT PERIOD...OWING TO A CONSISTENT
DEPICTION IN NAM12 FORCING AND SREF PRECIP PROBS...AND THE TYPICAL
DIURNAL CYCLE. IF A STRONGER LOW LEVEL JET IS ABLE TO
DEVELOP...FORCING MAY INCREASE TO THE POINT THAT A MORE WIDESPREAD
AREA OF PRECIPITATION DEVELOPS.

ON WEDNESDAY...THE FORECAST WILL AGAIN FOCUS ON CONVECTIVE
POTENTIAL. THERE ARE INDICATIONS OF SOME KIND OF CLEAR SLOT
WRAPPING NORTH INTO THE AREA ON WEDNESDAY...WHICH WILL ACTUALLY
PUT MUCH OF THE FORECAST AREA INTO A CONVECTIVE MINIMUM FOR A
WHILE. EARLY IN THE DAY...KEPT THE PRECIP CHANCES FOCUSED TO THE
EAST...PUSHING THEM OFF BY AFTERNOON.

MEANWHILE...INSTABILITY MAY BE ABLE TO RISE IN THE WEST...AS
SURFACE HEATING IN THE SECOND HALF OF THE DAY COMBINES WITH
INCREASING MOISTURE BY EVENING. THE COLD FRONT WILL BE PUSHING
TOWARD THE CWA AT THIS TIME...SO ANOTHER INCREASED CHANCE OF
SHOWERS AND THUNDERSTORMS WILL BE INTRODUCED HERE.

ONE KEY ON WEDNESDAY IS THAT SHEAR WILL BE MORE OF A FACTOR THAN
ON TUESDAY...WITH 40 KNOTS OF 0-6KM BULK SHEAR (MOSTLY
UNIDIRECTIONAL FROM THE SOUTHWEST) AND A RESPECTABLE PICKUP RIGHT
OFF THE LOWEST ONE OR TWO KM. SEVERE WEATHER AGAIN LOOKS LIKE A
POSSIBILITY.

THE STACKED LOW PRESSURE SYSTEM RESPONSIBLE FOR THIS COMPLEX
WEATHER SCENARIO WILL MOVE SLOWLY EAST ACROSS THE SOUTHERN GREAT
LAKES REGION THROUGH THE WEEKEND. INSTABILITY WILL BE WEAK...BUT
EFFECTS OF THE COLDER AIR AND OCCASIONAL VORT SPOKES ROTATING
AROUND WILL REQUIRE A CHANCE OF PRECIPITATION THROUGH THE WEEK.
KEPT THE HIGHER CHANCE POPS IN THE NORTH.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
WEAKER SHORT WAVES ARE FORECAST TO ROTATE AROUND THE LOW/TROUGH
INTO SATURDAY. THE 12Z GFS IS EVEN TRYING TO HANG ON TO SOME PCPN
ON INTO SATURDAY BUT THE 12Z GEM AND 00Z ECMWF ARE DRYING US OUT
AND WILL TREND THE FORECAST THAT WAY FOR NOW.

UPPER LEVEL TROUGH WILL THEN TRY TO BUILD IN FROM THE WEST
THROUGH EARLY NEXT WEEK. WILL KEEP THE FORECAST DRY TOWARD THE END
OF THE LONG TERM PERIOD...BUT DEVELOPING NORTHWEST FLOW PATTERN
ALOFT COULD EVENTUALLY LEAD TO SOME WEAK SYSTEMS DROPPING DOWN
ACROSS OUR AREA. THE AIRMASS ACROSS OUR AREA WILL REMAIN
RELATIVELY COOL FOR THIS TIME OF YEAR SO WILL CONTINUE WITH HIGH
TEMPS GENERALLY AT OR A LITTLE BELOW NORMAL.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
CLUSTERS OF TSTRMS HAVE BEEN FIRING UP OVER CENTRAL KY AND
SOUTHEASTERN IN...AND CONTINUE TO PROGRESS NORTHEASTWARD. EXPECTING
THIS ACTIVITY TO INCREASE IN COVERAGE OVER THE NEXT COUPLE HOURS AS
IT MOVES INTO WESTERN OH. STORMS SHOULD BEGIN TO DECREASE IN
COVERAGE AND INTENSITY AROUND SUNSET. ANY TSTMS THAT PASS OVER TAF
SITES THIS AFTERNOON AND EVENING MAY RESULT IN MVFR VSBYS FOR A
SHORT TIME. MODELS CONTINUE TO HANDLE OVERNIGHT PRECIPITATION
CHANCES DIFFERENTLY SO CONFIDENCE DECREASES IN PRECIP CHANCES
TONIGHT. WILL STILL MENTION VCSH AND CB FOR ALL TAF SITES THROUGH
LATE EVENING TO ACCOUNT FOR THIS UNCERTAINTY. PRETTY CONFIDENT
THINGS WILL DRY OUT BY 06Z...BUT LINGERING LOW LEVEL MOISTURE
COULD RESULT IN SOME FOG/MIST AT KLUK IF CLOUDS BREAK UP A BIT.
MODELS HINT AT POSSIBLE RETURN OF SHOWERS AND STORMS AROUND
DAYBREAK ON WEDNESDAY...BUT CONFIDENCE IN PRECIP CHANCES IS LOW
THROUGH THE REMAINDER OF THE TAF PERIOD.

OUTLOOK...OCCASIONAL CHANCE OF THUNDERSTORMS THROUGH SATURDAY
MORNING.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...HATZOS
LONG TERM...JGL
AVIATION...KURZ
Hazardous weather outlook, Jun 21, 3:53 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
353 PM EDT TUE JUN 21 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-222000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
353 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE PRESENT ACROSS THE AREA THIS EVENING.
SOME OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY THREATS. IN ADDITION...HIGH AMOUNTS OF
MOISTURE AND RELATIVELY SLOW STORM MOTIONS MAY LEAD TO HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ON
WEDNESDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND ON WEDNESDAY.

In the hours before

Special weather statement, Jun 21, 2:59 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
259 PM EDT TUE JUN 21 2011

KYZ091>093-OHZ077-211930-
KENTON KY-BOONE KY-CAMPBELL KY-HAMILTON OH-
259 PM EDT TUE JUN 21 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HAMILTON...
CAMPBELL...BOONE AND KENTON COUNTIES THROUGH 330 PM EDT...

AT 258 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM CHEVIOT TO LUDLOW TO UNION...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THE WIND GUSTS
MAY OCCUR WELL AHEAD OF ANY RAIN.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ERLANGER...CRESTVIEW
HILLS...LAKESIDE PARK...LUDLOW...FORT MITCHELL...EDGEWOOD...PARK
HILLS...FORT WRIGHT...INDEPENDENCE...COVINGTON...CINCINNATI AND
NEWPORT.

ALSO...CRESCENT PARK...KENTON VALE...WOODLAWN...ST. BERNARD...LATONIA
LAKES...FAIRVIEW...RYLAND HEIGHTS AND GOLF MANOR ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 3920 8436 3910 8436 3894 8441 3894 8472
      3909 8470 3917 8466
Special weather statement, Jun 21, 3:46 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
346 PM EDT TUE JUN 21 2011

KYZ093-OHZ071-072-077>080-212045-
CAMPBELL KY-BROWN OH-CLINTON OH-HAMILTON OH-WARREN OH-CLERMONT OH-
HIGHLAND OH-
346 PM EDT TUE JUN 21 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HIGHLAND...NORTHERN
CLERMONT...SOUTHERN WARREN...EASTERN HAMILTON...SOUTHWESTERN
CLINTON...NORTHWESTERN BROWN AND NORTHERN CAMPBELL COUNTIES THROUGH
445 PM EDT...

AT 341 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR THE
VILLAGE OF INDIAN HILLS...MOVING EAST AT 25 MPH.

WIND GUSTS TO 30 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM. ALSO...VERY HEAVY RAIN IS LIKELY WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WITHAMSVILLE...
MILFORD...LOVELAND...BATAVIA...WILLIAMSBURG...BLANCHESTER...
FAYETTEVILLE AND ST. MARTIN.

ALSO...SUMMERSIDE...MIAMIVILLE...WILLOWVILLE...PERINTOWN...LANDEN...
MULBERRY...LOVELAND PARK AND DAY HEIGHTS ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

LAT...LON 3902 8443 3928 8446 3930 8438 3929 8436
      3930 8435 3939 8387 3904 8375
Local storm report, Jun 21, 3:47 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
347 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLASH FLOOD      3 E TOLLESBORO          38.56N 83.52W
06/20/2011                   LEWIS              KY   TRAINED SPOTTER

            HIGH WATER RUNNING OVER RIBOLT-EPWORTH ROAD. WATER ALSO
            RUNNING OVER INDIAN AND PINE VALLEY ROADS. OTHER ROADS
            FLOODED INCLUDE BURTONVILLE AND NASH ROADS...AS WELL AS
            SEVERAL OTHERS IN WESTERN LEWIS COUNTY.

0200 PM     FLASH FLOOD      2 SSW CHARTERS          38.55N 83.45W
06/20/2011                   LEWIS              KY   TRAINED SPOTTER

            ONE HOME AND ONE BUSINESS INUNDATED BY HIGH WATER ALONG
            STATE ROUTE 989 SSW OF CHARTERS. WATER THROUGHOUT HOME.

&&

JDR
Special weather statement, Jun 21, 4:06 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
406 PM EDT TUE JUN 21 2011

KYZ092-093-096-097-OHZ078-079-212100-
KENTON KY-PENDLETON KY-BRACKEN KY-CAMPBELL KY-BROWN OH-CLERMONT OH-
406 PM EDT TUE JUN 21 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CLERMONT...CENTRAL
BROWN...CAMPBELL...NORTHERN BRACKEN...NORTHERN PENDLETON AND KENTON
COUNTIES THROUGH 500 PM EDT...

AT 405 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
CLARYVILLE...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BUTLER...NEW
RICHMOND...AMELIA...AUGUSTA...MOUNT ORAB...GEORGETOWN...FELICITY AND
BETHEL.

ALSO...CAMPBELL COUNTY LAKE...GUBSER MILL...PEACH GROVE...NEW
PALESTINE...BLAIRSVILLE...MOUNT AUBURN...CALIFORNIA AND MENTOR ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3876 8449 3902 8449 3904 8387 3902 8387
      3902 8383 3876 8384 3876 8387 3877 8389
      3876 8391

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 3:51 PM EDTAreal Flood AdvisoryILNBoone, Campbell, Kenton3 hr
Jun 21, 4:06 PM EDTSpecial Weather StatementILNCampbell54 min
Jun 21, 4:53 PM EDTFlash Flood WatchILNBoone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more6 hr
Jun 21, 4:58 PM EDTFlash Flood WarningILNBracken, Campbell, Kenton, Pendleton3 hr
Jun 21, 5:13 PM EDTSevere Thunderstorm WarningILNBracken, Mason34 min
Jun 21, 5:23 PM EDTSevere Thunderstorm WarningILNLewis52 min
Jun 21, 5:33 PM EDTSevere Thunderstorm WarningILNBracken, Campbell, Grant, Kenton, Pendleton42 min
Jun 21, 6:13 PM EDTSevere Thunderstorm WarningILNBracken, Mason, Robertson47 min
Jun 21, 7:51 PM EDTSpecial Weather StatementILNGrant, Owen54 min
Jun 21, 2:59 PM EDTSpecial Weather StatementILNHamilton31 min
Jun 21, 3:46 PM EDTSpecial Weather StatementILNClermont59 min
Jun 21, 4:16 PM EDTSevere Thunderstorm WarningILNBrown, Clermont44 min
Jun 21, 4:55 PM EDTSpecial Weather StatementILNClark65 min
Jun 21, 5:16 PM EDTSevere Thunderstorm WarningILNPike, Scioto44 min
Jun 21, 5:28 PM EDTSpecial Weather StatementILNAuglaize62 min
Jun 21, 5:34 PM EDTSevere Thunderstorm WarningILNAuglaize41 min
Jun 21, 5:36 PM EDTSpecial Weather StatementILNHighland54 min
Jun 21, 5:48 PM EDTSevere Thunderstorm WarningILNPike, Ross, Scioto42 min
Jun 21, 5:55 PM EDTSevere Thunderstorm WarningILNAuglaize20 min
Jun 21, 6:09 PM EDTSpecial Weather StatementILNMadison66 min
Jun 21, 6:16 PM EDTSpecial Weather StatementILNMercer59 min
Jun 21, 6:19 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Madison, Union41 min
Jun 21, 6:24 PM EDTSpecial Weather StatementILNDelaware66 min
Jun 21, 6:26 PM EDTSevere Thunderstorm WarningILNHocking, Pickaway, Ross49 min
Jun 21, 6:53 PM EDTSpecial Weather StatementILNFranklin67 min
Jun 21, 6:55 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking36 min
Jun 21, 6:56 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Hocking, Pickaway, Ross49 min
Jun 21, 7:01 PM EDTSevere Thunderstorm WarningILNDelaware, Fairfield, Franklin, Licking44 min
Jun 21, 7:13 PM EDTAreal Flood WarningILNClermont, Hamilton3 hr
Jun 21, 7:45 PM EDTSevere Thunderstorm WarningILNFranklin, Licking45 min
Jun 21, 7:53 PM EDTAreal Flood WarningILNClermont2 hr

Nearby

Flash Flood Warnings in Kentucky, 2011Flash Flood Warnings in Ohio, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.